Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 9, NWS Wilmington, NC

October 5, 2015Brunswick County, Columbus County, New Hanover County, North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Oct 5, 2015, 2:11 AM EDT for Brunswick County, Columbus County, New Hanover County, North Carolina; Horry County, South Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2015, 2:11 AM EDT (06:11 UTC)
Expired
Oct 5, 2015, 6:00 AM EDT
In force
4 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 2 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 5:30 AM EDTFLASH FLOODWilmington, NCROAD CLOSED AT THE INTERSECTION OF KERR AVE AND COLLEGE ROAD.
Oct 5, 5:31 AM EDTFLASH FLOODWilmington, NCBLUE CLAY RD CLOSED IN WILMINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 199 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WGUS52 KILM 050611
FFWILM
NCC019-047-129-SCC051-051000-
/O.NEW.KILM.FF.W.0009.151005T0611Z-151005T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
211 AM EDT MON OCT 5 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 600 AM EDT

* AT 205 AM EDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN OFF 
  THE NORTHEAST SOUTH CAROLINA COAST SLOWLY SPREADING NORTHWEST 
  TOWARD THE CAPE FEAR REGION. MANY OF THESE AREAS HAVE RECEIVED 
  SIGNIFICANT RAINFALL WITH SOME LOCATIONS REPORTING 8 TO 10 INCHES 
  SUNDAY AFTERNOON AND EVENING. RAINFALL RATES WITHIN THE HEAVIEST 
  ACTIVITY WILL BE AROUND 3 INCHES AN HOUR AND RAINFALL TOTALS OF 2 
  TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE DURING 
  THE NEXT FEW HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...
  WRIGHTSVILLE BEACH...KURE BEACH...HOLDEN BEACH...OCEAN ISLE
  BEACH...CASWELL BEACH...BALD HEAD ISLAND...SNOWS CUT...NORTH
  MASONBORO ISLAND...SOUTH MASONBORO ISLAND...OCEAN CREST PIER...
  YAUPON BEACH...BOILING SPRING LAKES...ST. JAMES...SOUTHPORT AND
  TABOR CITY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3384 7797 3389 7803 3391 7814 3391 7835
      3388 7845 3398 7857 3393 7865 3402 7877
      3402 7929 3426 7912 3422 7779

$$

III
2 follow-up statements
362 
WGUS72 KILM 050742
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
342 AM EDT MON OCT 5 2015

NCC019-047-129-SCC051-051000-
/O.CON.KILM.FF.W.0009.000000T0000Z-151005T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS NC-BRUNSWICK NC-NEW HANOVER NC-HORRY SC-
342 AM EDT MON OCT 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
CENTRAL COLUMBUS...BRUNSWICK...NEW HANOVER AND NORTHERN HORRY
COUNTIES...

AT 335 AM EDT...MODERATE TO HEAVY RAIN WAS STARTING TO MOVE ONSHORE 
NEAR BALD HEAD ISLAND. THE HEAVIEST RAIN REMAINS OFFSHORE BUT RADAR 
TRENDS INDICATE IT WILL BE MOVING INTO THE WARNED AREA WITHIN THE 
NEXT 1 TO 2 HOURS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL 
OCCUR WITHIN THE HEAVIEST ACTIVITY. ADDITIONAL RAINFALL OF 2 TO 4 
INCHES WITH POTENTIAL FOR ISOLATED AMOUNTS AS HIGH AS 6 INCHES WILL 
BE POSSIBLE DURING THE NEXT SEVERAL HOURS. 

HEAVY RAINFALL YESTERDAY AND LAST NIGHT MEANS VERY LITTLE IN THE WAY 
OF ADDITIONAL RAINFALL WILL BE NEEDED THIS MORNING TO CAUSE MORE 
FLOODING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...
WRIGHTSVILLE BEACH...KURE BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...
CASWELL BEACH...BALD HEAD ISLAND...SNOWS CUT...NORTH MASONBORO
ISLAND...SOUTH MASONBORO ISLAND...OCEAN CREST PIER...YAUPON BEACH...
BOILING SPRING LAKES...ST. JAMES...SOUTHPORT AND TABOR CITY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3384 7797 3389 7803 3391 7814 3391 7835
      3388 7845 3398 7857 3393 7865 3402 7877
      3402 7929 3426 7912 3422 7779

$$

III
165 
WGUS72 KILM 050853
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 AM EDT MON OCT 5 2015

NCC019-047-129-SCC051-051000-
/O.CON.KILM.FF.W.0009.000000T0000Z-151005T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS NC-BRUNSWICK NC-NEW HANOVER NC-HORRY SC-
453 AM EDT MON OCT 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
CENTRAL COLUMBUS...BRUNSWICK...NEW HANOVER AND NORTHERN HORRY
COUNTIES...

AT 449 AM EDT...DOPPLER RADAR INDICATED TORRENTIAL RAINFALL MOVING 
ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL RATES OF 2 TO 3 
INCHES PER HOUR WERE MOVING ONSHORE...AND THIS WILL PRODUCE 1 TO 2 
INCHES OF RAIN THIS MORNING...ON TOP OF THE 10 TO 15 INCHES OF RAIN 
WHICH HAS ALREADY FALLEN. THIS WILL ENHANCE THE ONGOING 
FLOODING...AND WILL LEAD TO ADDITIONAL LIFE-THREATENING FLASH 
FLOODING WHICH MAY CAUSE ROADWAYS TO ERODE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...
WRIGHTSVILLE BEACH...KURE BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...
CASWELL BEACH...BALD HEAD ISLAND...SNOWS CUT...NORTH MASONBORO
ISLAND...SOUTH MASONBORO ISLAND...OCEAN CREST PIER...YAUPON BEACH...
BOILING SPRING LAKES...ST. JAMES...SOUTHPORT AND TABOR CITY.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 6
AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE 
ROADWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3384 7797 3389 7803 3391 7814 3391 7835
      3388 7845 3398 7857 3393 7865 3402 7877
      3402 7929 3426 7912 3422 7779

$$

JDW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 1:47 AM EDT, 24 minutes earlier.

Area forecast discussion, Oct 5, 1:47 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
147 AM EDT MON OCT 5 2015

.SYNOPSIS...
LIFE THREATENING FLOODING IS EXPECTED TO LAST INTO MONDAY. DRY AIR
WILL MOVE IN ON TUESDAY. DRY AND SEASONABLE WEATHER WILL THEN LAST
FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 130 AM MONDAY...THE HEAVIEST AND MOST PERSISTENT RAIN BANDS
ARE BEGINNING TO SHIFT SOUTHWARD. THE HEAVY RAIN BANDS CONTINUE TO
COME ON SHORE ALONG THE COAST...BUT THE INTENSITY IS BEGINNING TO
DIMINISH...EXCEPT ACROSS THE GRAND STRAND AND DOWN THROUGH
GEORGETOWN COUNTY WHERE HEAVY RAIN IS STILL FALLING. FOR
OVERNIGHT...THE HIGHEST QPF IS EXPECTED ALONG THE COAST OF SOUTH
CAROLINA WHERE 1 TO 3 INCHES IS LIKELY. ELSEWHERE...AMOUNTS SHOULD
BE 1 TO 2 INCHES OVERNIGHT...LEAST ACROSS INLAND NORTH CAROLINA
AND DOWN THROUGH BENNETTSVILLE.

THE RISK FOR SERIOUS FLOODING CONTINUES OVERNIGHT AND A FLASH
FLOOD WATCH REMAINS IN EFFECT. DESTRUCTIVE AND POTENTIALLY LIFE
THREATENING FLASH FLOODING IS STILL POSSIBLE. NIGHTTIME FLOODING
IS ESPECIALLY DANGEROUS AS RISING WATER IS VERY DIFFICULT TO
DISCERN. ADDITIONAL FLASH FLOOD WARNINGS ARE EXPECTED THROUGH THE
NIGHT.

THE UPPER LOW CENTERED NEAR JACKSONVILLE FL WILL CONTINUE TO DRIFT
OFFSHORE OVERNIGHT. THE LONG TROPICAL PLUME CONTINUES TO SHRINK
AS DRIER AIR GETS WRAPPED AROUND UPPER LOW. A NEARLY STATIONARY
FRONT/CONVERGENT BOUNDARY WILL REMAIN OFFSHORE WITH WEAK WAVES OF
LOW PRESSURE RIPPLING N ALONG THE FRONT. THESE SURFACE WAVES WILL
HELP TO DRAW THE FRONT AND DEEPER MOISTURE WESTWARD...TOWARD THE
COAST OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...EXCEPTIONAL FLOOD EVENT SLATED TO CONTINUE
FOR AT LEAST PART OF THE AREA AND PART OF THE DAY MONDAY. SECTIONS
MOST LIKELY TO BE STILL BEING HIT HARD ARE THE CAPE FEAR COASTAL
REGION AND HORRY COUNTY. THE PRECIP GRADIENT WILL BE SHARP ON ITS
NORTH AND WEST SIDE AND ITS TEMPTING TO LOWER THE FLASH FLOOD
WATCH OVER FAR INLAND ZONES. HOWEVER DUE TO THE INTENSITY OF THE
RAINFALL AND THE POSSIBILITY OF A SMALL NW SHIFT OF NOTORIOUSLY
POORLY MODELED CUTOFF UPPER LOW DRIVING THIS EVENT WILL OPT TO NOT
DO SO AT THIS TIME. THOUGH THE LESS SOUTHERN SUPPRESSED WRF
PREFERRED WITH RESPECT TO QPF LEANED ON THE STRONGER WINDS OF THE
GFS. THIS UPPER LOW HAS AN IMPRESSIVE COLD POOL AND THE SURFACE
CYCLOGENESIS SHOULD BE STRONGER THAN WHAT THE WRF SHOWS. THERE WAS
SOME CONCERN FROM NEIGHBORING WFO'S THAT STABILITY EFFECTS MAY
INHIBIT MIXING SO HAVE NOT GONE AS HIGH AS RAW GFS...WHICH GIVEN
THE CRAZY ANTECEDENT RAINFALL TOTALS MAY NECESSITATE ANOTHER
IMPACT BASED WIND ADVISORY. AS THIS SYSTEM SWEEPS OFFSHORE MONDAY
NIGHT INTO TUESDAY SOME COOLER AND DRIER AIR WILL PUSH IN FROM THE
NORTH AND WEST. VERY LIGHT WRAPAROUND RAIN COULD LINGER ALONG THE
COAST, MAINLY NC.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...WE WILL SEE MUCH IMPROVED AND VERY
PLEASANT CONDITIONS RETURN FOR THE LONG TERM. A DEEP DRY AIRMASS
WILL MOVE ACROSS THE EASTERN CAROLINAS AS HIGH PRESSURE BUILDS IN
FROM THE NORTH AND THE UPPER LOW RESPONSIBLE FOR MUCH OF OUR WET
WEATHER EJECTS OFF TO THE NORTHEAST. TEMPERATURES WILL REMAIN
SEASONAL THROUGH THE LONG TERM ALTHOUGH WE WILL SEE A GRADUAL
WARM-UP...WITH MAXIMUM TEMPERATURES INCREASING FROM THE MID 70S ON
WEDNESDAY TO THE UPPER 70S BY SUNDAY. A WEAK COLD FRONT MAY STALL
OVER THE AREA NEXT WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...EXPECT A MIXTURE OF MVFR/IFR OVERNIGHT...DUE TO LOW
CIGS...PATCHY FOG...AND RAINFALL. CONDITIONS IMPROVE TO MVFR ON
MONDAY...WITH AREAS OF VFR POSSIBLE TOWARDS THE END OF THE PERIOD.

LATEST RADAR DEPICTS SHOWERS CONTINUING TO MOVE ACROSS PORTIONS OF
THE AREA...WITH POCKETS OF HEAVY RAINFALL TO CONTINUE THROUGH THE
OVERNIGHT HOURS. GUSTY EAST-NORTHEAST WINDS WILL CONTINUE WITH
SUSTAINED WINDS AROUND 20 KTS AND GUSTS AROUND 30 KTS. ON
MONDAY...WILL SEE A GRADUAL IMPROVEMENT TO MVFR WITH CIGS AND
WIDESPREAD SHOWERS...HEAVY AT TIMES. WINDS WILL BECOME NORTHEASTERLY
AOB 15 KTS WITH GUSTS AROUND 25 KTS. TOWARDS THE END OF THE
PERIOD...SHRA ACTIVITY WILL BECOME ISOLATED TO SCATTERED IN NATURE
AND GUSTS WILL SUBSIDE. SOME AREAS MAY IMPROVE TO VFR.

EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY AND FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 AM MONDAY...VERY HAZARDOUS MARINE CONDITIONS WILL
CONTINUE. A GALE WARNING IS IN EFFECT FOR OUR NC WATERS THROUGH
MONDAY AND A SMALL CRAFT ADVISORY FOR OUR SC WATERS. LATEST OBS
SHOW EASTERLY WINDS OF 20 TO 30 KT WITH GUSTS TO 35 KT AND SEAS OF
6 TO 11 FT. EXPECT LITTLE CHANGE TO THESE CONDITIONS THROUGH THE
OVERNIGHT PERIOD.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY... SMALL CRAFT ADVISORY TO CONTINUE THROUGH
MUCH OF THE PERIOD. GALES ARE TOUGHER TO FIGURE OUT AS MODELS NOT
IN AGREEMENT WITH THE LOCATION OF THE MAX LOW LEVEL/925MB WIND
FIELDS AND THE SURFACE WINDS THAT RESULT. OPTED A BIT TOWARDS THE
STRONGER MODEL AS COLD UPPER LOW MOVING OVER THE AREA COULD FAVOR
MARINE INSTABILITY. GALE FORCE GUSTS AT LEAST SEEM LIKELY AND A
GALE WARNING MAY NEED TO BE ISSUED ON A SHORT FUSED BASIS.
IMPROVEMENT TUESDAY WILL BE GRADUAL BOTH WITH RESPECT TO WIND AND
WAVES, THOUGH AS ALWAYS THE LATTER WILL BE SLOWER TO ABATE. THUS,
ADVISORY LIKELY TO ROUND OUT THE PERIOD.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...EXPECT GRADUALLY IMPROVING CONDITIONS AS
HIGH PRESSURE BUILDS IN FROM THE NORTH. THE PERIOD WILL START WITH
NE WINDS OF 10 TO 15 KT...GUSTING TO 20 KT...WITH SEAS IN THE 3
TO 5 FT RANGE. EXPECT DECREASING WINDS THROUGH FRIDAY WITH SEAS
DROPPING TO AROUND 2 FT BY THE END OF THE LONG TERM.

&&

.TIDES/COASTAL FLOODING...
AS OF 700 PM SUNDAY...A COASTAL FLOOD ADVISORY HAS BEEN ISSUED
FOR THE OVERNIGHT HIGH TIDE. HIGH TIDE AT THE BEACHES IS AROUND 2
AM...4 AM ALONG THE LOWER CAPE FEAR RIVER.

EXPECT THE TIDES WILL CONTINUE TO RUN A FOOT OR TWO ABOVE NORMAL
FOR THE NEXT FEW HIGH TIDE CYCLES. WE EXPECT HIGH WATER RUN-UP AND
SEVERE BEACH EROSION....ESPECIALLY DURING HIGH TIDE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ017-023-024-032-
     033-039-053>056.
     WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR SCZ017-023-
     024-032-033-039-053>056.
     HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR SCZ054-056.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR
     SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ087-096-099-
     105>110.
     WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR NCZ087-096-
     099-105>110.
     HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NCZ106-108-110.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR
     NCZ106-108-110.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ254-
     256.
     GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ250-252.

&&

NEAR TERM...RJD/MJC
SHORT TERM...MBB
LONG TERM...REK
AVIATION...MRR
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, Oct 4, 6:55 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
655 PM EDT SUN OCT 4 2015

NCZ107-052300-
INLAND NEW HANOVER-
655 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ106-108-110-SCZ054-056-052300-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
655 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 3 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-052300-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
655 PM EDT SUN OCT 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ254-256-052300-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
655 PM EDT SUN OCT 4 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ250-252-052300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
655 PM EDT SUN OCT 4 2015

...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

RJD

In the hours before

Local storm report, Oct 4, 8:28 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            1 W HOLDEN BEACH        33.91N  78.27W
10/04/2015                   BRUNSWICK          NC   PUBLIC

            REPORT OF FLOODED ROADWAY IN HOLDEN BEACH DUE TO A
            COMBINATION OF HIGH SURF WATER AND HEAVY RAINFALL.

&&

EVENT NUMBER ILM1500413

LACORTE
Local storm report, Oct 4, 9:47 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
947 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     FLASH FLOOD      SHALLOTTE               33.98N  78.39W
10/04/2015                   BRUNSWICK          NC   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTED THE SHALLOTE RIVER IS OUT OF
            ITS BANKS AND HAS FLOODED HOLMES ST AND SUNRISE AVE.

&&

EVENT NUMBER ILM1500414

LACORTE
Local storm report, Oct 4, 9:53 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
953 PM EDT SUN OCT 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 WNW BAYSHORE          34.30N  77.83W
10/04/2015                   NEW HANOVER        NC   PUBLIC

            REPORTS OF FLOODED ROADS IN THE QUAIL WOODS SUBDIVISION
            ON MURRAYVILLE RD AND RETRIEVER LN.

&&

EVENT NUMBER ILM1500415

LACORTE
Local storm report, Oct 5, 12:46 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
1246 AM EDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     FLASH FLOOD      AYNOR                   34.00N  79.20W
10/05/2015                   HORRY              SC   PUBLIC

            2-3 FEET OF WATER COVERING BUD GRAHAM ROAD

&&

EVENT NUMBER ILM1500416

MJC
Local storm report, Oct 5, 12:56 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
1256 AM EDT MON OCT 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     FLASH FLOOD      AYNOR                   34.00N  79.20W
10/04/2015                   HORRY              SC   PUBLIC

            1-2 FEET OF WATER COVERING BUD GRAHAM ROAD

&&

EVENT NUMBER ILM1500417

MJC

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 11:58 PM EDTFlash Flood WarningILMBrunswick6 hr
Oct 5, 4:10 AM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender12 hr
Oct 5, 4:33 AM EDTSpecial Weather StatementILMBrunswick57 min
Oct 5, 5:56 AM EDTFlash Flood WarningILMBrunswick, Columbus, New Hanover6 hr
Oct 5, 7:16 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, Pender3 hr
Oct 5, 1:26 PM EDTCoastal Flood WarningILMNew Hanover6 hr
Oct 5, 7:52 PM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender11 hr
Oct 4, 10:25 PM EDTRiver Flood WarningILMDillon, Horry, Marion10 days
Oct 5, 7:19 AM EDTFlash Flood WarningILMFlorence, Horry, Marion3 hr

Nearby

Flash Flood Warnings in North Carolina, 2015Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.